MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FF FLEX CRVD INSTR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. FF FLEX CRVD INSTR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72205676
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscus repair, after the implantation of the first fast-fix flex, the suture was snapped, when one novocut was inserted into the joint with the suture loaded over the tip.The procedure was resumed, after a 5-minute delay, using an equivalent s+n back-up.Additional anesthesia was not required as consequence of the surgical prolongation.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Per an additional response from the customer, it was specified that as fast fix flex has not been reported, only the novocut, as this device is intended to use at the end of the repair, no intervention was necessary and no complications were reported.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
FF FLEX CRVD INSTR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24859686
Report Number1219602-2026-01059
Device Sequence Number18770994
Product Code GAT
UDI-Device Identifier00853541006129
UDI-Public853541006129
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205676
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer05/21/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown